MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL
Model Number GIA6038L
Medical Device Problem Codes Fail-Safe Problem (2936); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively, the knife felt out when the surgeon wanted to fire.The protection came out.The knife blade was unexpectedly exposed before use.Afterwards, the white flag popped up.The cartridge was replaced to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the sulu (single use loading unit) displayed a full complement of staples.The interlock was engaged.The knife blade was exposed before the interlock was engaged.Microscopic inspection of the knife blade displayed no damage.During functional testing, the sulu interlock was reset and loaded into an instrument p2g0283.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results.The firing knob of the instrument retracted and advanced properly without difficulty.The knife cut completely and cleanly and the staple line was properly formed.It was reported that the knife blade posted and the interlock was premature.The reported issue this issue can occur when remove the fired sulu, separate the instrument halves.Holding the cartridge half of the instrument, grasp the proximal end of the sulu tabs and pull up and out to remove sulu for instrument.To place a new sulu into the instrument, hold the sulu by the proximal end tabs and insert into the cartridge fork at a 30 to 45 degree angle from the distal end down until unit snaps into place.Remove shipping wedge after sulu is fully loaded.Sulu will "float" up and down in final loaded position.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20649455
Report Number2647580-2024-04732
Device Sequence Number3114216
Product Code GAG
UDI-Device Identifier10884523007220
UDI-Public10884523007220
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA6038L
Device Catalogue NumberGIA6038L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date11/10/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown